Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 21, NWS Los Angeles, CA

February 6, 2022

NWS Los Angeles, CA issued this small craft advisory at Feb 6, 2022, 10:10 PM PST. It took effect at Feb 7, 2022, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2022, 10:10 PM PST (06:10 UTC)
In effect from
Feb 7, 2022, 3:00 AM PST
Expired
Feb 7, 2022, 8:39 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

573 
WHUS76 KLOX 070610
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1010 PM PST Sun Feb 6 2022

PZZ650-655-071100-
/O.CAN.KLOX.SC.Y.0020.000000T0000Z-220208T0000Z/
/O.NEW.KLOX.SC.Y.0021.220207T1100Z-220208T0000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
1010 PM PST Sun Feb 6 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM PST MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Inner waters from 
  Point Mugu to San Mateo Pt. CA including Santa Catalina and 
  Anacapa Islands.

* WHEN...From 3 AM to 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
057 
WHUS76 KLOX 071102
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
302 AM PST Mon Feb 7 2022

PZZ650-655-071915-
/O.CON.KLOX.SC.Y.0021.000000T0000Z-220208T0000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
302 AM PST Mon Feb 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
835 
WHUS76 KLOX 071639
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
839 AM PST Mon Feb 7 2022

PZZ650-655-071745-
/O.CAN.KLOX.SC.Y.0021.000000T0000Z-220208T0000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
839 AM PST Mon Feb 7 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Local gusts to 25 kt are possible this morning between Point Mugu
and Point Dume.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 9:04 PM PST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 6, 9:04 PM PST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
904 PM PST Sun Feb 6 2022

.SYNOPSIS...06/903 PM.

Building high pressure aloft and persistent offshore will bring
warming each day through Thursday, most pronounced on Wednesday.
Some daily records could break during the peak Wednesday through
Friday. Slight cooling but still very warm over the weekend. Gusty
offshore winds will be strongest through Monday, and again
between Tuesday night and Thursday.

&&

.SHORT TERM (SUN-WED)...06/902 PM.

Periods of Santa Ana winds with unseasonably warm temperatures
and dry conditions still on track through next weekend. Warming
trend began today, with warmest coastal/valley areas climbing
into the lower 80s. The Santa Ana winds diminished a bit
late this afternoon, but are starting to increase once again
this evening and are expected to peak once again overnight into
Monday morning, with further diminishing expected by afternoon.
High wind warnings remain in effect until 2 pm for the LA county
mountains (including the Santa Monicas) where wind gusts up
to 60 mph are expected. Other wind prone coastal/valley areas of
LA/Ventura counties are under a wind advisory, with wind gusts of
35 to 50 mph expected through Monday morning. Tomorrow's
temperatures should be fairly similar to today, with warmest
locations once again topping out in the lower 80s. Taking a look
at latest high-resolution model data, still expecting Santa Ana
winds to diminish a bit on Tuesday then ramp up again for
Tuesday night through Thursday.

*** From previous discussion ***

The winds will continue Monday Night through early Tuesday, but
weaken and shrink in coverage as the winds aloft and surface
pressure gradients weaken. That will be short-lived however, and
winds are still on track to strengthen Tuesday Night through
Wednesday. Expecting winds to be knocking on the door of a Wind
Advisory during this time period with gusts between 30 and 45 mph
common over Los Angeles and Ventura Counties. Temperatures will be
on the rise as well everywhere, with Wednesday likely seeing one
of the biggest jumps of the week, especially over the coastal and
Valley areas. We could see a few daily records threatened as a
result.

.LONG TERM (THU-SUN)...06/205 PM.

Thursday and Friday look to be the warmest of the week, as the
strongest offshore gradients (LAX-DAG likely -6 to -8 mb) and the
warmest airmass (1000-500 mb thicknesses around 568 dam) align.
Highs in the mid 80s to around 90 will be common over coastal and
valley areas. More records could fall, with the most computer
ensemble members touching record values on Thursday. These
temperatures will be 15 to 20 degrees above normal, and could
create heat illness concerns for the most sensitive, including
those visiting the area from out of town. Wind Advisories are
likely over most of Los Angeles and Ventura Counties, with maybe a
mountain High Wind Warning, especially on Thursday.

As far as the weekend is concerned, offshore flow will likely
continue, but unsure how strong it will be. The consensus of
ensembles show it weaker, with about 20 percent showing the winds
about as strong as the first half of this week. There is growing
ensemble consensus however that the weekend will remain very
warm, with only marginal if any decrease in temperatures compared
to the Wednesday through Friday peak.

&&

.AVIATION...06/2356Z.

At 2350Z at KLAX, there was no marine layer or inversion.

Clear skies and VFR conds across the region through the period.
Areas of gusty NE winds will affect Los Angeles and Ventura
Counties especially later tonight and Mon morning, with ocnl
LLWS and moderate turbulence up to 10000 feet and moderate UDDF.

KLAX...High confidence in VFR conditions through the period.
There is a 30% chance of LLWS between 10Z and 20Z. There is a
10-20% chance that NE to E winds will reach 8 knots between
12Z and 18Z Mon.

KBUR....High confidence in VFR conditions through the period.
There is a 30% chance of LLWS between 10Z and 20Z. There is a
20% chance that NE to E winds will reach 20-25 knots between 12Z
and 18Z Mon.

&&

.MARINE...06/830 PM.

Moderate confidence in Small Craft Advisory (SCA) level NE winds
from late tonight thru early Mon afternoon from Ventura to Santa
Monica and out to Anacapa Island, but not much further than that.
Fairly high confidence that any winds in the San Pedro Channel
including Catalina will not exceed 15 knots. These winds will
create localized short period seas.

High confidence in relatively light winds to follow on Tuesday,
with a chance of more SCA NE winds for the inner waters on
Wednesday or Thursday. High confidence that seas will remain
relatively small through next week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 2 PM PST Monday for zones
      40-41-44-45-53-88-547. (See LAXNPWLOX).
     High Wind Warning in effect until 2 PM PST Monday for zones
      46-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 AM to 4 PM PST Monday
      for zones 650-655. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Gusty northeast winds will continue through the week, strongest
through Thursday across Los Angeles and Ventura Counties. Near
record high temperatures are likely Wednesday through Friday. Very
warm conditions likely this weekend including over Inglewood and
Los Angeles.

&&

PUBLIC...Gomberg/Kittell
AVIATION...DB
MARINE...DB
SYNOPSIS...RK

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

In the hours before

Local storm report, Feb 6, 9:18 PM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 PM PST SUN FEB 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST 6 E POINT MUGU          34.10N 118.96W
02/06/2022  M60 MPH          VENTURA            CA   MESONET

            MESONET STATION DW5145 BONEY MOUNTAIN.

0520 AM     NON-TSTM WND GST 8 S AGUA DULCE          34.39N 118.34W
02/06/2022  M68 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION SE678 MAGIC MTN TRUCK TRL
            (SCE).

1200 PM     NON-TSTM WND GST 3 NNW CHATSWORTH        34.32N 118.61W
02/06/2022  M64 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION 470SE PALO SOLA TRUCK RD
            (SCE).

1220 PM     HIGH SUST WINDS  4 N CHATSWORTH          34.32N 118.58W
02/06/2022  M40 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION SE079 OAT MOUNTAIN (SCE).

1230 PM     NON-TSTM WND GST 1 NNW CHATSWORTH        34.29N 118.60W
02/06/2022  M64 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION SE712 BROWNS CYN (SCE).

1240 PM     NON-TSTM WND GST 4 N CHATSWORTH          34.32N 118.58W
02/06/2022  M57 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION SE079 OAT MOUNTAIN (SCE).

&&

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 9:05 AM PSTWind AdvisoryLOX4 hr
Feb 7, 2:02 PM PSTExcessive Heat WatchLOXLos Angeles23 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.